Results 1 to 3 of 3

Thread: Feel like such an idiot - gym supplements and Escitalopram

  1. #1
    Join Date
    Mar 2010
    Posts
    163

    Feel like such an idiot - gym supplements and Escitalopram

    Hi folks, after 8 years of ďblissĒ, my life has been turned upside down again by GAD rearing its ugly head. Iím a natural, competitive bodybuilder used to training 2 hours a day at a minimum. I also work in Sales and have been very successful over the years. I weaned myself off Citalopram about a year and a half ago as I believed I didnít need it. Well after a very stressful year at work and an insane gym training regime, my brain seemed to finally gave up. It was back to 24/7 anxiety and all the crap that goes with it, insomnia of course and the inability to function. I managed 4 days off work and only then decided that the natural remedies were not going to help get me right. Iíd been avoiding the pharmaceutical route as I remembered going through hell on Citalopram for weeks and it taking 8 weeks before I felt normal. I bit the bullet and ended up starting Escitalopram at the end of March. Once again, it was hell. Nausea, insomnia, diarrhoea, extreme fatigue etc etc for two weeks. I stopped taking all supplements besides Vitamin C, Fish oil and branch chain amino acids (BCAA), believing this to be absolutely A-okay. Anyhow fast forward to four days ago when I ran out of BCAAS and decided not to get any more. Yesterday morning I woke up and had increased anx, burning skin, no appetite and a slightly upset stomach. So it transpires that BCAA intake causes reduced seratonin levels as they compete with tryptophan for uptake - Tryptophan is the precursor to seratonin. In short, I now feel like a complete idiot as essentially my body is interpreting all of this as an increased dose in my Escitalopram and today marks 4 weeks at ď10mgĒ but how much of the 10mg my brain has actually been getting is anybodyís guess. What an insane waste of time I feel this has all been. Of course I had to have one and a half Zopiclone to get some shut eye. Today was slightly better than yesterday but the anx is still there. I had hoped to start fresh back at work on Monday, having taken some leave over Easter but now Iím feeling less than overjoyed at the prospect. I am such an idiot, I hate myself for my stupidity. I pray that the side effects settle soon as I canít afford to be out of action at work, work and certain colleagues being a major stressor for me. Anyhow, thanks for listening to my rant. If you can relate, Iíd love to hear from you. All the best, Rich.
    __________________
    I have hope

  2. #2
    Join Date
    Mar 2014
    Posts
    22,233

    Re: Feel like such an idiot - gym supplements and Escitalopram

    I've read carb meals help prevent this by keeping insulin levels up. It might be worth a read further so you can plan when you take your BCAA's.

    You are also raising a good point so often ignored by our doctors - taking SSRI's without considering whether we get enough of the building blocks is going to limit their effectiveness since they may have less Serotonin to influence. SSRI's provide a boost in two ways though, stimulation of more and prevention of reuptake (downregulation, the thing that takes longer to kick in) so I expect you can plan around the BCAA impact since the SSRI's will be doing their thing continuously. There is also the peak concentration issue with SSRI's that might be interesting in this aspect too, and how elimination works in reducing the active drug across a time period, but that's best considered once the med is at steady-state (about 7 days for your med, but any dose change means it has to go through that period again for the difference in dosage).
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  3. #3
    Join Date
    Mar 2010
    Posts
    163

    Re: Feel like such an idiot - gym supplements and Escitalopram

    Thanks for your insight Terry. Even though my anx has been up the past couple of days and Iíve got the burning skin thing going on, Iím definitely feeling more like myself. Itís difficult to articulate because I feel like Iím tripping balls but I am more self-aware and seem to be able to focus more at the same time. My appetite isnít as affected and Iím not minding (was going to say enjoying but nope) getting out and about. Sleep for me is the big one, if I can lock that down without any Zopiclone then Iíll know Iím close to being my old self again. Started back at the gym yesterday and that went okay, hey it was better than watching the Tele which Iíve been doing for the past week. Day 29 of SSRI for me today, so hoping Iím halfway there. Itíll be my 40th on 23 May, so thatís my goal - to be well for my 40th! Thanks again Terry.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Feel like an idiot
    By MargaretHale in forum Phobias
    Replies: 13
    Last Post: 20-03-12, 21:10
  2. Feel i've made an idiot of myself!
    By louise0501 in forum Social Anxiety
    Replies: 1
    Last Post: 21-11-10, 03:55
  3. I feel like an idiot ='( why do i bother.
    By VickieX in forum Panic / Panic Attacks
    Replies: 13
    Last Post: 26-03-10, 04:11
  4. feel such an idiot
    By tracy1972 in forum Health Anxiety
    Replies: 4
    Last Post: 28-08-08, 08:59
  5. Feel a right idiot with this one.
    By Liverbird67 in forum Health Anxiety
    Replies: 5
    Last Post: 16-07-08, 19:29

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •